Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 52, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Apr 28, 2011, 12:56 AM EDT for Carroll County, White County, Indiana. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 12:56 AM EDT (04:56 UTC)
- Expired
- Apr 29, 2011, 11:26 AM EDT
- In force
- 35 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Carroll County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Norway Dam (NWYI3).
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
525 WGUS43 KIWX 280456 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1256 AM EDT THU APR 28 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER AT NORWAY DAM AFFECTING CARROLL AND WHITE COUNTIES .THE DISCHARGE THROUGH NORWAY DAM HAS INCREASED TO OVER 13000 CFS LATE TONIGHT. THIS WILL RESULT IN ELEVATED RIVER LEVELS AND FLOODING DOWNSTREAM OF NORWAY DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC015-181-290456- /O.NEW.KIWX.FL.W.0052.110428T0456Z-000000T0000Z/ /NWYI3.1.ER.110428T0424Z.110428T0435Z.000000T0000Z.UU/ 1256 AM EDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE TIPPECANOE RIVER AT NORWAY DAM * UNTIL FURTHER NOTICE. * AT 1 AM THURSDAY THE FLOW WAS 13790 CFS AND RISING. * FORECAST...WATER LEVELS DOWNSTREAM OF NORWAY DAM MAY CONTINUE TO RISE RESULTING IN FLOODING. $$
4 follow-up statements
287 WGUS83 KIWX 281634 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1234 PM EDT THU APR 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER AT NORWAY DAM AFFECTING CARROLL AND WHITE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC015-181-291634- /O.CON.KIWX.FL.W.0052.000000T0000Z-000000T0000Z/ /NWYI3.1.ER.110428T0424Z.110428T1435Z.000000T0000Z.UU/ 1234 PM EDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER AT NORWAY DAM * UNTIL FURTHER NOTICE. * AT 11 AM THURSDAY THE FLOW WAS 15716 CFS AND FALLING. * FLOOD STAGE IS 13.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 16760 FEET WHICH OCCURRED ON JAN 13 2005. $$
545 WGUS83 KIWX 282024 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 PM EDT THU APR 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER AT NORWAY DAM AFFECTING CARROLL AND WHITE COUNTIES .THE DISCHARGE THROUGH THE NORWAY DAM HAS INCREASED TO OVER 14000 CFS THIS AFTERNOON. THIS WILL RESULT IN ELEVEATED RIVER LEVELS AND FLOODING DOWNSTREAM OF NORWAY DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC015-181-292024- /O.CON.KIWX.FL.W.0052.000000T0000Z-000000T0000Z/ /NWYI3.1.ER.110428T0424Z.110428T1435Z.000000T0000Z.UU/ 424 PM EDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER AT NORWAY DAM * UNTIL FURTHER NOTICE. * AT 4 PM THURSDAY THE FLOW WAS 14980 CFS. $$
049 WGUS83 KIWX 290120 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 920 PM EDT THU APR 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER AT NORWAY DAM AFFECTING CARROLL AND WHITE COUNTIES .THE DISCHARGE THROUGH THE NORWAY DAM IS CURRENTLY OVER 14000 CFS. THIS WILL RESULT IN ELEVATED RIVER LEVELS AND FLOODING DOWNSTREAM OF NORWAY DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC015-181-300120- /O.CON.KIWX.FL.W.0052.000000T0000Z-000000T0000Z/ /NWYI3.1.ER.110428T0424Z.110428T1435Z.000000T0000Z.UU/ 920 PM EDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER AT NORWAY DAM * UNTIL FURTHER NOTICE. * AT 9 PM THURSDAY THE FLOW WAS 14030 CFS. $$
564 WGUS83 KIWX 291526 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1126 AM EDT FRI APR 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER AT NORWAY DAM AFFECTING CARROLL AND WHITE COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC015-181-291556- /O.CAN.KIWX.FL.W.0052.000000T0000Z-110429T1526Z/ /NWYI3.1.ER.110428T0424Z.110428T1435Z.110429T0835Z.UU/ 1126 AM EDT FRI APR 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE TIPPECANOE RIVER AT NORWAY DAM * AT 11 AM FRIDAY THE FLOW WAS 11480 CFS * FLOOD STAGE IS 13.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 27, 7:57 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Apr 27, 7:57 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EDT WED APR 27 2011
.AVIATION.../00Z TAFS/
SCATTERED RAIN SHOWERS CURRENTLY ACROSS THE FORECAST AREA WITH
SURFACE LOW PRESSURE OVER SW IN WILL CONTINUE TO MOVE OFF TO THE
NE AND TRACK CLOSE TO KFWA. EXPECT CIGS AND VISBY TO LOWER OVER
THE NEXT FEW HOURS ACROSS THE TERMINALS AND RAIN SHOWERS TO ONCE
AGAIN OVERSPREAD THE AREA. MAINLY MVFR CONDITIONS TO START OFF THE
PD BUT WILL DETERIORATE TO IFR SHORTLY. RAIN STILL EXPECTED TO
DIMINISH AROUND 08-10Z TIME FRAME AS LOW PULLS FURTHER NE AND AWAY
FROM THE AREA WITH RETURN TO AT LEAST MVFR CONDITIONS AT THAT
TIME.
WINDS WILL REMAIN NEAR 10KTS THROUGH THE EVENING AND OVERNIGHT
HOURS AND THEN INCREASE BY DAYBREAK AND REMAIN ON THE STRONGER
SIDE THROUGHOUT THE DAY ON THURSDAY...15-20KT GUSTING TO 25-30KT
BY THURSDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 347 PM EDT WED APR 27 2011/
SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT...
LOW PRESSURE MOVING RAPIDLY NE ACROSS SERN MI THIS AFTN. TRAILING
CDFNT MOVG EAST ACROSS NE IN/NW OH WILL STALL AS ANOTHER STRONG LOW
PRESSURE SYSTEM CURRENTLY CENTERED OVER NE ARK MOVES RAPIDLY NE
ALONG IT OVERNIGHT. LOW SHOULD TRACK ACROSS SE PORTION OF CWA. TSTMS
OCRG ATTM ALONG AND JUST NORTH OF THE SFC LOW AND ARE PSBL ACROSS
SE 1/2 OF CWA AS LOW MOVES THROUGH THE AREA OVERNIGHT. MOST OF
THE AREA WHERE TSTMS FCST SHOULD JUST HAVE WK ELEVATED
INSTABILITY WITH A SMALL THREAT OF HAIL... BUT SE OF THE SFC LOW
TRACK... INCLUDING EXTREME SERN PORTION OF CWA... INSTABILITY WILL BE A
LITTLE GREATER AND PSBLY SFC BASED SUGGESTING A GREATER DAMAGING
WIND/LARGE HAIL THREAT. RAINFALL SHOULD BE HEAVY AGAIN TONIGHT...
ESPECIALLY IN SE PORTION OF THE CWA INCLUDING THE MAUMEE AND
WABASH RIVER BASINS WHERE QPF IS FCST >1". THIS RAINFALL COMBINED
WITH AMOUNTS AROUND AN INCH FROM EARLIER TODAY MAY LEAD TO
ADDITIONAL FLOODING PROBLEMS AND THUS HAVE EXTENDED THE FLASH
FLOOD WATCH THROUGH LATE TONIGHT. STRENGTHENING CAA LATE TONIGHT AS
LOW PASSES TO THE NE SHOULD DROP TEMPS INTO THE U30S NW TO U40S SE
BY MORNING.
SFC LOW WILL CONT TO RACE NE ON THU BUT THE MAIN UPR LEVEL TROF WILL
PIVOT SE FROM THE UPR GRTLKS/UPR MS VALLEY INTO OUR CWA DURING THE
AFTN... LIKELY TRIGGERING MORE SHOWERS... THOUGH ADDITIONAL RAINFALL
AMOUNTS SHOULD BE RATHER SMALL. STRONG CAA DURING THE DAY ALONG WITH
SHOWER ACTIVITY WILL RESULT IN COOLER CONDITIONS WITH HIGHS RANGING
FROM THE M40S NW TO THE M50S SE.
SCT SHOWERS EXPECTED TO PERSIST INTO THU EVE AS UPR TROF CONTS TO
SWING THROUGH THE AREA. AS IT PASSES TO OUR SE LATE THU NIGHT SOME
CLEARING SHOULD OCCUR ACROSS NW PORTION OF CWA WITH LOWS RANGING
FROM THE U30S NW TO THE L40S SE.
LONG TERM...FRIDAY THROUGH WEDNESDAY
SHORTWAVE RIDGING...BOTH AT THE SFC AND ALOFT...WILL QUICKLY PASS
THROUGH THE AREA FRIDAY INTO SATURDAY SUPPORTING MODERATING
TEMPERATURES AND WELL NEEDED DRY CONDITIONS. ANY LINGERING STRATOCU
EARLY FRIDAY MORNING SHOULD BREAK UP BY LATE MORNING OR EARLY IN THE
AFTERNOON PER INCREASING SUBSIDENCE AND DRYING UNDER THE RIDGE AXIS.
MAIN FOCUS THIS PERIOD IS ON SHOWER/STORM CHANCES SATURDAY NIGHT
THROUGH MONDAY AS THE NEXT LONGWAVE UPPER TROUGH AND ASSOCIATED WAVY
LOW LEVEL FRONT ARE FCST TO IMPACT THE FA. CONTINUE TO FAVOR THE
MORE CONSISTENT TREND OF THE ECMWF OVER THE GEFS/GFS. THIS TREND HAS
BEEN FOR SHORTWAVE ENERGY WITHIN THE LONGWAVE TROUGH BEING
SPLIT...WITH AN ELONGATED POSITIVELY TILTED TROUGH SETTING UP FROM
THE FOUR CORNERS AND HIGH PLAINS NEWD INTO THE UPPER MIDWEST AND
WESTERN GREAT LAKES BY SUNDAY. MODELS ARE IN VERY GOOD AGREEMENT IN
TRACKING THE PARENT NORTHERN STREAM DISTURBANCE FROM THE NRN PLAINS
NEWD INTO WESTERN ONTARIO SATURDAY INTO SATURDAY NIGHT. THIS WILL
FORCE A SFC BOUNDARY INTO THE FA SATURDAY NIGHT INTO SUNDAY MORNING.
CHANCE POPS ARE STILL THE BEST OPTION ATTM GIVEN WEAK DYNAMIC
FORCING THIS FAR SE. ALSO LOOKS LIKE THE MORE IMPRESSIVE LOW LEVEL
THETA-E ADVECTION WILL REMAIN WELL TO THE SOUTHWEST PER POSITIVE
TILT AND FRACTURED NATURE TO THE UPPER TROUGH.
A LARGER SPREAD EXISTS BETWEEN THE GFS/GEFS AND ECMWF SUNDAY INTO
MONDAY AS THE ECMWF CONTINUES TO BE LESS PROGRESSIVE WITH THE UPPER
TROUGH DUE TO ITS FARTHER WEST/SOUTH UPPER LOW ACROSS THE WESTERN
ATLANTIC. AS A RESULT...THE 12Z OPERATIONAL GFS...AND TO A LESSER
EXTENT THE GEFS...STALL OUT THE ASSOCIATED SLOPED LOW LEVEL
BAROCLINIC ZONE AND BETTER CHANCES FOR SHOWERS/STORMS SOUTH OF THE
FA DURING THIS TIME. THE ECMWF IS FARTHER NORTH OVER THE FA AS A
SECONDARY SHORTWAVE TROUGH PIVOTS THROUGH THE BASE OF THE LONGWAVE
TROUGH ALLOWING FOR AN OVERRUNNING TYPE EVENT AND PLENTY OF
RAINFALL. WITH THESE DIFFERENCES WILL CONTINUE TO HOLD ON TO CHC
POPS. SHARPENING MID LEVEL TROUGH AXIS WILL SWING THROUGH THE REGION
EITHER MONDAY OR MONDAY NIGHT. ANY SUBTLE VORT MAXES...COMBINED WITH
A POTENTIALLY UNSTABLE LOW LEVEL ENVIRONMENT UNDER THE 850/700 HPA
COLD POOL... MAY BE ENOUGH TO FIRE INSTABILITY SHOWERS DURING THIS
TIME. OPTED TO INTRODUCE LOW CHC POPS FOR SHOWERS TO THE FCST ON
MONDAY FOR THIS POTENTIAL...AND FOR COLLABORATION PURPOSES.
OTHERWISE...EXPECT DRY CONDITIONS TUESDAY INTO WEDNESDAY GIVEN
HEIGHT RISES BEHIND THE UPPER TROUGH.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 4 AM EDT /3 AM CDT/ THURSDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...WEISSERHazardous weather outlook, Apr 27, 9:47 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 947 PM EDT WED APR 27 2011 INZ003>009-012>018-020-022-MIZ077>081-OHZ001-002-004-005-015-290200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP 947 PM EDT WED APR 27 2011 /847 PM CDT WED APR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT WATER LEVELS ON MANY AREA RIVERS WILL CONTINUE TO RISE. PLEASE CONSULT RIVER PRODUCTS ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER FLOOD WATCHES AND WARNINGS. MORE RAIN WITH SOME EMBEDDED THUNDERSTORMS WILL WORK BACK INTO THE AREA TONIGHT. THE COMBINATION OF SATURATED GROUND FROM RECENT RAIN AND ADDITIONAL RAINFALL TONIGHT MAY LEAD TO MORE FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MANY AREA RIVERS WILL REMAIN IN FLOOD. PLEASE CONSULT RIVER PRODUCTS ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER FLOOD WATCHES AND WARNINGS. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ023>027-032>034-OHZ016-024-025-290200- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 947 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND ISOLATED TORNADOES. MORE RAIN WITH SOME EMBEDDED THUNDERSTORMS WILL WORK BACK INTO THE AREA TONIGHT. THE COMBINATION OF SATURATED GROUND FROM RECENT RAIN AND ADDITIONAL RAINFALL TONIGHT MAY LEAD TO MORE FLOODING CONCERNS. WATER LEVELS ON MANY AREA RIVERS WILL CONTINUE TO RISE. PLEASE CONSULT RIVER PRODUCTS ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER FLOOD WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MANY AREA RIVERS WILL REMAIN IN FLOOD. PLEASE CONSULT RIVER PRODUCTS ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER FLOOD WATCHES AND WARNINGS. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-290200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 947 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Apr 28, 12:10 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST NEW CORYDON 40.57N 84.84W
04/27/2011 M57 MPH JAY IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100700
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:54 PM EDT | Tornado Warning | IWX | Jay | 51 min |
| Apr 28, 1:28 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Fulton and 10 more | 10 hr |
| Apr 28, 1:52 AM EDT | Areal Flood Warning | IWX | Cass, Elkhart, Fulton, Grant, Huntington, Kosciusko and 11 more | 9 hr |
| Apr 28, 3:21 AM EDT | Areal Flood Warning | IWX | Adams, Jay | 9 hr |
| Apr 28, 4:27 AM EDT | Small Craft Advisory | IWX | 25 hr | |
| Apr 28, 9:02 AM EDT | River Flood Warning | IWX | Elkhart, Noble | 47 hr |
| Apr 28, 9:02 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 3 days |
| Apr 28, 9:02 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 58 hr |
| Apr 28, 9:05 AM EDT | River Flood Watch | IWX | Elkhart | 12 hr |
| Apr 28, 12:29 PM EDT | River Flood Warning | IWX | Allen | 46 hr |
| Apr 28, 4:08 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 30 hr |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.